Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 148, NWS New Orleans, LA

July 22, 2000Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 22, 2000, 5:28 PM CDT for Walthall County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 22, 2000, 5:28 PM CDT (22:28 UTC)
Expired
Jul 22, 2000, 6:00 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:45 PM CDTThunderstorm WindCountywide, MSThunderstorm winds downed a number of trees and power lines and caused roof damage to a moblie home and carport. Most of the damage occurred north of Highway 98.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 2:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2327 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WUUS54 KLIX 222228
SVRNEW
MSC147-222300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 PM CDT SAT JUL 22 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 600 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF SALEM...OR ABOUT 17 MILES
  NORTHEAST OF MCCOMB...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTHEAST OF SALEM AT 540 PM CDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:25 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 22, 2:25 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
225 PM CDT SAT JUL 22 2000

MODELS ARE IN GENERAL AGREEMENT IN HANDLING THE QUASI-STATIONARY LOW
LEVEL BOUNDARY IN PERSISTENCE THROUGH 48 HOURS AND BEYOND. DEEPENING
AMPLIFICATION OF RETROGRADING TROUGH AT H50 WILL INCREASE
INSTABILITY WITH COLD AIR ADVECTION...SHORT-WAVE PROGRESSIONS AND
VORTICITY ADVECTION TRENDS THROUGH TUESDAY. WILL BE GOING FAIRLY
CLOSE TO AVN WHICH IS A COMPROMISE OF THE OTHER MODELS AND CLOSER TO
SHORT-TERM TRENDS.

IN THE SHORT TERM...BELIEVE THE CONVECTION WILL BREAK OUT IN
WIDESPREAD COVERAGE GENERALLY FROM KMCB-KHUM EASTWARD. AS A RESULT
WILL HANDLE WITH A REMAINDER OF THIS AFTERNOON GROUPING TO ADDRESS
CONVECTIVE TRENDS AND SEVERITY. THEREAFTER...TEND TO COMPROMISE ON
MODEL AND CONTINUITY TEMPS AND POPS.

IN THE EXTENDED...REMARKABLY DIFFERENT PATTERN FROM TYPICAL SUMMER
WITH DEEP TROUGHING ALOFT OVER THE REGION WHICH SHOULD MAINTAIN GOOD
CHANCE POPS THROUGH THURSDAY. TEMPS WILL BE NEAR CLIMATOLOGY DURING
THE PERIOD.

MCB 70/93/67/91 2615    BTR 73/92/69/91 2625
MSY 77/92/75/91 2725    GPT 73/92/73/90 2715

.NEW...NONE.
LA...XNONE.
MS...NONE.
24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:25 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison65 min
Jul 22, 4:31 PM CDTSevere Thunderstorm WarningLIXAmite59 min
Jul 22, 4:42 PM CDTTornado WarningLIXHancock48 min
Jul 22, 4:54 PM CDTTornado WarningLIXHarrison36 min
Jul 22, 5:01 PM CDTSevere Thunderstorm WarningLIXWilkinson59 min
Jul 22, 5:05 PM CDTSevere Thunderstorm WarningLIXJackson40 min
Jul 22, 5:11 PM CDTSevere Thunderstorm WarningLIXPearl River49 min
Jul 22, 5:47 PM CDTTornado WarningLIXHancock, Pearl River28 min
Jul 22, 6:23 PM CDTSevere Thunderstorm WarningLIXHancock37 min
Jul 22, 6:32 PM CDTTornado WarningLIXHancock28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.